Alert archive / Tennessee / Wind Advisories in 2019
Wind Advisory 8, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 23, 2019, 3:54 AM EST for 7 counties in Virginia; 31 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Jan 23, 2019, 7:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2019, 3:54 AM EST (08:54 UTC)
- In effect from
- Jan 23, 2019, 7:00 AM EST
- Expired
- Jan 23, 2019, 10:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Morristown, TN
All 40 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 33 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 471 m²/s²
- 0-3 km storm-relative helicity
- 492 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691 WWUS74 KMRX 230854 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 354 AM EST Wed Jan 23 2019 ...Windy Conditions Expected Across the Tennessee Valley and southern Appalachians Today and this Evening... .A strong frontal system approaching from the west will bring strong southerly winds to the Tennessee Valley and southern Appalachians. Highest winds will be across the mountains and foothills of Eastern Tennessee, with gusts up to 65 mph possible at times. Across the rest of Tennessee, southwest Virginia, and southwest North Carolina, windy conditions can be anticipated today as well. TNZ018-041-043-045-047-072-074-087-231700- /O.CON.KMRX.HW.W.0002.000000T0000Z-190124T0300Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 354 AM EST Wed Jan 23 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...Sustained South wind of 30 to 40 mph with gusts up to 65 mph. * TIMING...Today and this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Isolated power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086- 098>102-VAZ001-002-005-006-008-231700- /O.NEW.KMRX.WI.Y.0008.190123T1200Z-190124T0000Z/ Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox- Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk- East Polk-Lee-Wise-Scott-Russell-Washington- Including the cities of Murphy, Hayesville, Oneida, La Follette, Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Greeneville, Johnson City, Elizabethton, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, Cleveland, Benton, Ducktown, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 354 AM EST Wed Jan 23 2019 /254 AM CST Wed Jan 23 2019/ ...WIND ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 7 AM EST /6 AM CST/ this morning to 7 PM EST /6 PM CST/ this evening. * WINDS...South 15 to 30 mph with gusts up to 45 mph. * TIMING...Developing this morning and continued into the evening hours. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. Traveling may be difficult...especially for high profile vehicles. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
984 WWUS74 KMRX 231512 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 1012 AM EST Wed Jan 23 2019 ...Windy Conditions Expected Across the Tennessee Valley and southern Appalachians Today and this Evening... .A low pressure system approaching from the west will bring strong southerly winds to the Tennessee Valley and southern Appalachians. The highest winds will be across the mountains and foothills of East Tennessee, with gusts up to 65 mph possible at times. Across the rest of Tennessee, southwest Virginia, and southwest North Carolina, windy conditions can be anticipated today as well. TNZ018-041-043-045-047-072-074-087-240000- /O.CON.KMRX.HW.W.0002.000000T0000Z-190124T0300Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 1012 AM EST Wed Jan 23 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...Sustained South wind of 30 to 40 mph with gusts up to 65 mph. * TIMING...Today and this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Isolated power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086- 098>102-VAZ001-002-005-006-008-240000- /O.CON.KMRX.WI.Y.0008.000000T0000Z-190124T0000Z/ Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox- Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk- East Polk-Lee-Wise-Scott-Russell-Washington- Including the cities of Murphy, Hayesville, Oneida, La Follette, Tazewell, Sneedville, Rogersville, Kingsport, Bristol, Wartburg, Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Greeneville, Johnson City, Elizabethton, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Sevierville, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Jasper, Chattanooga, Cleveland, Benton, Ducktown, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 1012 AM EST Wed Jan 23 2019 /912 AM CST Wed Jan 23 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... * WINDS...South 15 to 30 mph with gusts up to 40 mph. * TIMING...Developing this morning and continued into the evening hours. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. Traveling may be difficult...especially for high profile vehicles. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
704 WWUS74 KMRX 231955 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 255 PM EST Wed Jan 23 2019 ...Windy Conditions Expected Across the Tennessee Valley and Southern Appalachians This Evening... .Strong southerly winds will continue this evening across the Tennessee Valley and Southern Appalachians. The highest winds will be across the mountains and foothills of East Tennessee, with gusts up to 70 mph possible at times. TNZ018-041-043-045-047-072-074-087-240300- /O.CON.KMRX.HW.W.0002.000000T0000Z-190124T0300Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 255 PM EST Wed Jan 23 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...South 30 to 40 mph with gusts up to 70 mph. * TIMING...Stong winds will continue this evening and taper off after 10 pm. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ NCZ060-061-TNZ015>017-038>040-042-044-046-070-071-073-086-102- VAZ001-002-005-006-008-240300- /O.EXT.KMRX.WI.Y.0008.000000T0000Z-190124T0300Z/ Cherokee-Clay-Hancock-Hawkins-Sullivan-Grainger-Hamblen- Northwest Cocke-Northwest Greene-Washington TN-Northwest Carter- Jefferson-NW Blount-North Sevier-Northwest Monroe-East Polk-Lee- Wise-Scott-Russell-Washington- Including the cities of Murphy, Hayesville, Sneedville, Rogersville, Kingsport, Bristol, Rutledge, Morristown, Newport, Greeneville, Johnson City, Elizabethton, Dandridge, Maryville, Sevierville, Madisonville, Ducktown, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 255 PM EST Wed Jan 23 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...South 20 to 30 mph with gusts up to 45 mph. * TIMING...Windy conditions will continue this evening and taper off after 10 pm. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TNZ012>014-035>037-067>069-081>085-098>101-240000- /O.CON.KMRX.WI.Y.0008.000000T0000Z-190124T0000Z/ Scott TN-Campbell-Claiborne-Morgan-Anderson-Union-Roane-Loudon- Knox-Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Marion-Hamilton-Bradley- West Polk- Including the cities of Oneida, La Follette, Tazewell, Wartburg, Clinton, Oak Ridge, Maynardville, Kingston, Lenoir City, Knoxville, Dunlap, Pikeville, Dayton, Decatur, Athens, Jasper, Chattanooga, Cleveland, and Benton 255 PM EST Wed Jan 23 2019 /155 PM CST Wed Jan 23 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * TIMING...Windy condtions will continue through the rest of the afternoon and taper off this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
876 WWUS74 KMRX 232353 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 653 PM EST Wed Jan 23 2019 ...Windy Conditions Expected Across the Tennessee Valley and Southern Appalachians This Evening... .Strong southerly winds will continue this evening across the Tennessee Valley and Southern Appalachians. The highest winds will be across the mountains and foothills of East Tennessee, with gusts up to 70 mph possible at times. TNZ012>014-035>037-067>069-081>085-098>101-240100- /O.EXP.KMRX.WI.Y.0008.000000T0000Z-190124T0000Z/ Scott TN-Campbell-Claiborne-Morgan-Anderson-Union-Roane-Loudon- Knox-Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Marion-Hamilton-Bradley- West Polk- Including the cities of Oneida, La Follette, Tazewell, Wartburg, Clinton, Oak Ridge, Maynardville, Kingston, Lenoir City, Knoxville, Dunlap, Pikeville, Dayton, Decatur, Athens, Jasper, Chattanooga, Cleveland, and Benton 653 PM EST Wed Jan 23 2019 /553 PM CST Wed Jan 23 2019/ ...WIND ADVISORY WILL EXPIRE AT 7 PM EST /6 PM CST/ THIS EVENING... The highest wind gusts have generally ended and winds are expected to become less gusty over the next several hours. However, breezy winds are still expected through the night. $$ TNZ018-041-043-045-047-072-074-087-240300- /O.CON.KMRX.HW.W.0002.000000T0000Z-190124T0300Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 653 PM EST Wed Jan 23 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...South 30 to 40 mph with gusts up to 70 mph. * TIMING...Stong winds will continue this evening and taper off after 10 pm. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$ NCZ060-061-TNZ015>017-038>040-042-044-046-070-071-073-086-102- VAZ001-002-005-006-008-240300- /O.CON.KMRX.WI.Y.0008.000000T0000Z-190124T0300Z/ Cherokee-Clay-Hancock-Hawkins-Sullivan-Grainger-Hamblen- Northwest Cocke-Northwest Greene-Washington TN-Northwest Carter- Jefferson-NW Blount-North Sevier-Northwest Monroe-East Polk-Lee- Wise-Scott-Russell-Washington- Including the cities of Murphy, Hayesville, Sneedville, Rogersville, Kingsport, Bristol, Rutledge, Morristown, Newport, Greeneville, Johnson City, Elizabethton, Dandridge, Maryville, Sevierville, Madisonville, Ducktown, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 653 PM EST Wed Jan 23 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...South 20 to 30 mph with gusts up to 45 mph. * TIMING...Windy conditions will continue this evening and taper off after 10 pm. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
234 WWUS74 KMRX 240259 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 959 PM EST Wed Jan 23 2019 ...Windy Conditions Expected Across the Southern Appalachians This Evening... .Strong southerly winds will continue this evening across the Southern Appalachians. The highest winds will be across the mountains and foothills of East Tennessee, with gusts up to 60 mph possible at times. NCZ060-061-TNZ015>017-038>040-042-044-046-070-071-073-086-102- VAZ001-002-005-006-008-240400- /O.EXP.KMRX.WI.Y.0008.000000T0000Z-190124T0300Z/ Cherokee-Clay-Hancock-Hawkins-Sullivan-Grainger-Hamblen- Northwest Cocke-Northwest Greene-Washington TN-Northwest Carter- Jefferson-NW Blount-North Sevier-Northwest Monroe-East Polk-Lee- Wise-Scott-Russell-Washington- Including the cities of Murphy, Hayesville, Sneedville, Rogersville, Kingsport, Bristol, Rutledge, Morristown, Newport, Greeneville, Johnson City, Elizabethton, Dandridge, Maryville, Sevierville, Madisonville, Ducktown, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 959 PM EST Wed Jan 23 2019 ...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... The highest wind gusts have generally ended and winds are expected to become less gusty over the next several hours. However, breezy winds are still expected through the night. $$ TNZ018-041-043-045-047-072-074-087-240800- /O.EXT.KMRX.HW.W.0002.000000T0000Z-190124T0800Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 959 PM EST Wed Jan 23 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM EST THURSDAY... * WINDS...Southwest 20 to 30 mph with gusts up to 60 mph. * TIMING...Strong winds will continue this evening and taper off after 3 am Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph and/or gusts of 58 mph or stronger can be expected at times. Winds of these magnitudes can cause property damage and power outages. Motorists should use caution...especially those in high profile vehicles. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 23, 3:39 AM EST, 15 minutes earlier.
Area forecast discussion, Jan 23, 3:39 AM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
339 AM EST Wed Jan 23 2019
.SHORT TERM...(Today through Thursday)...
An active short-term with a strong upper jet over the Great Lakes
into the Ohio/mid-Mississippi Valley. This jet will produce broad
divergence aloft over the Tennessee Valley today into tonight. The
direct circulation around this jet will enhance the fronto-genetic
forcing along a cold front that moves across late today and
overnight. The strong upper jet/forcing has induced a very strong
low-level jet with 850mb winds of 70-75kts over the Tennessee/Ohio
Valleys. The strong boundary layer jet even reaches down to the
925mb level.
This low-level jet will produce a mountain wave high wind event
for the Mountains and Foothills. Winds at Camp Creek are already
gusting near 50 mph early this morning. Since the strong winds
reach down to the 925mb level decided to include the rest of the
area, even the Valley, under a wind advisory. Gusts of 30-40 mph
are possible, especially for the ridge tops.
The downslope southerly winds into the northern and central Valley
will help hold off the rain across much of the eastern areas, but
isentropic lift is already producing showers over the Plateau.
The brunt of the upper jet forcing will move across the area from
late today through early Thursday morning. Widespread rain can be
expected with periods of moderate to heavy rain. Rainfall amounts
of 1 to 1 1/2 inches will be common with localized areas receiving
2-2 1/2 inches. Similar to the last rain event, localized runoff
issues are possible given the saturated ground. Plenty of ponding
of water across low lying areas are likely.
As the cold front moves through overnight the vertical tempeature
profile will turn cold enough to change the rain to snow. The
mountains of southwest Virginia, far east Tennessee, and the
Plateau will likely see light accumulations of 1/2 to 2 inches
over the Smokies and High Knob.
Will include these impacts within the HWO and SPS.
.LONG TERM...(Thursday Night through Tuesday)...
A less active outlook for the upcoming weekend and following
week, with only a few notable weather events. As the front moves
out of the forecast area on Friday, expected temperatures to be
colder with a chance of seeing a few snow showers. A few counties
in southwestern Virginia and higher elevations in the Smokey's
could see a modest amount of accumulation up to around a quarter
inch or so. Winds along the base of the mountains and foothills of
eastern Tennessee will also gradually decrease moving into the
weekend.
Temperatures will steadily rise over the weekend following the
normal diurnal curve with a few snow showers possible on Sunday
morning. Expect any showers in the valley to transition from snow to
rain as the temperature climbs during the day on Sunday. Monday
looks to be fairly pleasant with highs reaching the high 40's to low
50's for much of the forecast area.
The last event of note will be another low pressure system on
Tuesday of next week. While the GFS and Euro aren't in particularly
great agreement on the time of it's arrival or duration at present,
this system has the potential to produce a fair amount of precip.
This one looks to be very similar to the one of the previous week,
so expect rain showers for most of the day Tuesday, with the
possibility of transitioning to snow later on as the system moves
through and the cold air behind it sets in.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 56 32 43 26 / 100 100 10 0
Knoxville McGhee Tyson Airport, TN 60 33 41 24 / 70 100 20 10
Oak Ridge, TN 57 32 40 24 / 90 100 10 10
Tri Cities Airport, TN 59 36 41 22 / 30 100 40 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from 7 AM this morning to 7 PM EST this evening
for Cherokee-Clay.
TN...High Wind Warning until 10 PM EST this evening for Blount Smoky
Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
Wind Advisory from 7 AM EST /6 AM CST/ this morning to 7 PM EST
/6 PM CST/ this evening for Anderson-Bledsoe-Bradley-
Campbell-Claiborne-East Polk-Grainger-Hamblen-Hamilton-
Hancock-Hawkins-Jefferson-Knox-Loudon-Marion-McMinn-Meigs-
Morgan-NW Blount-North Sevier-Northwest Carter-Northwest
Cocke-Northwest Greene-Northwest Monroe-Rhea-Roane-Scott TN-
Sequatchie-Sullivan-Union-Washington TN-West Polk.
VA...Wind Advisory from 7 AM this morning to 7 PM EST this evening
for Lee-Russell-Scott-Washington-Wise.
&&Hazardous weather outlook, Jan 22, 3:10 PM EST, 12 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 310 PM EST Tue Jan 22 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-232015- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 310 PM EST Tue Jan 22 2019 /210 PM CST Tue Jan 22 2019/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight Winds will be increasing tonight across the higher elevations and foothills of the eastern Tennessee mountains, with gusts as high as 65 mph possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong winds will continue into Wednesday evening across the higher elevations and foothills with gusts up to 65 mph possible. Heavy rainfall on Wednesday into Wednesday night of up to 2 inches in some areas leading to the possibility of localized flooding. Falling temperatures on Wednesday night into Thursday morning will lead to a transition from rain into snow for portions of the Cumberland plateau and Smokey mountains. Minor accumulations of under and inch are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Wind Advisories in Tennessee, 2019Wind Advisories in Virginia, 2019Wind Advisories in North Carolina, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.